Enzalutamide (Xtandi®) is a new potent inhibitor of the signaling pathway for the androgen receptor with a half-life of 5.8 days. It has been on the market for the treatment of metastatic castration-resistant prostate cancer since November 2013.
FREE DAILY AND WEEKLY NEWSLETTERS OFFERED BY CONTENT OF INTEREST
Did you find this article relevant? Subscribe to UroToday-GUOncToday!
The fields of GU Oncology and Urology are advancing rapidly including new treatments, enrolling clinical trials, screening and surveillance recommendations along with updated guidelines. Join us as one of our subscribers who rely on UroToday as their must-read source for the latest news and data on drugs. Sign up today for blogs, video conversations, conference highlights and abstracts from peer-review publications by disease and condition delivered to your inbox and read on the go.
We report the first case of acute generalized exanthematous pustulosis (AGEP) induced by enzalutamide.
A 62-year-old male patient with no significant medical history, was diagnosed in April 2014 with metastatic prostatic adenocarcinoma. In April 2015 the patient received a second line oral therapy with enzalutamide, 160 mg/day, coupled with a subcutaneous implant of 10.8 mg of goserelin, an agonist analog of natural luteinising hormone releasing hormone (LH-RH). Ten days after starting enzalutamide treatment and four days after introduction of first goserelin subcutaneous implant, the patient experienced an acute skin reaction. It is about of the plaques covered with widespread millimetric non-follicular pustules. Complete resolution of skin lesions occurred within four weeks. According to the AGEP validation score of the European Study of Severe Cutaneous Adverse Reactions, the total score in the current case was 7, interpreted as probable AGEP. According to criteria that assess adverse drug reactions, it was concluded that enzalutamide was responsible for this case of AGEP (suggestive imputation).
Dermatologist can be confronted with adverse skin drug reactions attributable to new therapeutic molecules. The slow resolution of symptoms seems be due to the long half-life of enzalutamide.
Journal of dermatological case reports. 2016 Jan 13*** epublish ***
Chloé Alberto, Maria Polina Konstantinou, Catherine Martinage, Eline Casassa, Emilie Tournier, Haleh Bagheri, Vincent Sibaud, Loïc Mourey, Juliette Mazereeuw-Hautier, Nicolas Meyer, Carle Paul, Cristina Bulai Livideanu
Paul Sabatier University, Department of Dermatology, Larrey Hospital and Institut Universitaire du Cancer, Toulouse, France., Department of Pathology, Institut Universitaire du Cancer-Oncopole, Toulouse, France., Department of Medical and Clinical Pharmacology, Toulouse University Hospital, Toulouse, France., Department of Oncology, Institut Universitaire du Cancer-Oncopole, Toulouse, France.